Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 73, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 3, 2001, 4:52 PM CDT for Milwaukee County, Racine County, Waukesha County, Wisconsin. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 3, 2001, 4:52 PM CDT (21:52 UTC)
- Expired
- Sep 3, 2001, 5:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Milwaukee County, WI, Racine County, WI, Waukesha County, WI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
282 WUUS53 KMKX 032152 SVRMKE WIC079-101-133-032230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 452 PM CDT MON SEP 3 2001 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAUKESHA COUNTY IN SOUTHEAST WISCONSIN RACINE COUNTY IN SOUTHEAST WISCONSIN MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 530 PM CDT * AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MUSKEGO...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FRANKLIN AT 500 PM CDT. OAK CREEK AT 510 PM CDT. WIND POINT AT 525 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY LAT...LON 4304 8816 4288 8827 4258 8762 4280 8746
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 2:30 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Sep 3, 2:30 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 230 PM CDT MON SEP 3 2001 FORECAST FOCUS IS ON THUNDERSTORM POTENTIAL THIS LABOR DAY AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS BREAKING OUT AHEAD OF COLD FRONT. MODEL AND HAND PROG FORECASTS ON TRACK WITH COLD FRONT PUSHING SOUTHEAST THROUGH SOUTHERN WISCONSIN THIS AFTERNOON AND EARLY EVENING. PLENTIFUL SUNSHINE HAS LED TO STRONG HEATING AND WITH DEWPOINTS PUSHING 70 DEGREES...LIS NEAR -4 TO -6. MODERATE SURFACE MOISTURE CONVERGENCE WITH SOME UPPER LEVEL DIVERGENCE HAS BEEN SUFFICIENT TO BREAK CAP AND ALLOW CONVECTION TO GO RIGHT ALONG CLOUD/NO CLOUD LINE. SO WILL KEEP SCATTERED SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN WISCONSIN FOR THE REST OF THIS AFTERNOON INTO EARLY EVENING. LOWER CLOUDS ASSOCIATED WITH FRONT ARE SHUTTING DOWN ANY CONVECTION FOR AREAS TOWARDS DELLS SO WILL LEAVE THAT AREA OUT. .MKX...NONE. EISE
In the hours before
Special weather statement, Sep 3, 11:42 AM CDT, 5 hours 10 minutes before
WIZ046-047-051-052-056>060-062>072-032300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1142 AM CDT MON SEP 3 2001 ...HAZARDOUS WEATHER OUTLOOK... ...FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN... THREAT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT OVER SOUTHEAST WISCONSIN. DISCUSSION... A COOL FRONT WILL SLIDE ACROSS SOUTHERN WISCONSIN THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP. WITH INCREASING INSTABILITY AND DAYTIME HEATING...A FEW STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AS THE MAIN SEVERE WEATHER THREAT. SPOTTER ACTIVATION... STORM SPOTTER GROUPS MAY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT. OUTLOOK FOR TUESDAY... THERE IS NO RISK FOR SEVERE THUNDERSTORMS. ZAJDEL
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 3:33 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson | 42 min |
| Sep 3, 4:09 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Waukesha | 51 min |
| Sep 3, 5:22 PM CDT | Severe Thunderstorm Warning | MKX | Walworth | 23 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.